Dx with MS: 1999
(Presented about 15 years prior, but there were difficulties in being diagnosed.)
Present Age: 58
Therapies: Avonex, 2000, 9 months: Discontinued because was never able to tolerate, the effects never lessened;additionally it seemed to not help the MS symptoms. Appropriate monitoring tests performed.
Copaxone, from that time and continuing.
Solumedrol: 2 or 3 sessions over a period of 6 years consisting of 3 day infusion. In 2006, Dr.
prescribed a schedule of monthly IV infusions, a period which last for about 12 months,.
Approximately 3 months after the year long Solumedrol application ended, I experienced episodes of weakness, lasting 5 days to 3 weeks. Specifically these were characterized by body fatigue, headaches, nausea and low body temperature. (My normal body temperature, which in any case has lowered in the past decade, averages at 98. During these episodes, my journal shows that the range lowers to 95.5-97.3. )
I reported these to the Neuro-doc, who referred me back to the GP. She tested thyroid, B-12. Because of an older and persistent complaint involving other but related symptoms (frequent diarrhea, etc.--this she had DX as generally IBS) she also tested for gallbladder abnormalities.
My GP has retired, my Neuro-doc shows little interest in addressing these episodes .I have spent much time reading material I am not qualified to assess. My question is in two parts:
1. Do side effects last well after cessation of therapies and or could the medication alter body functions in a long lasting way? I'm thinking here about the relation of solumedrol and the adrenal glands and or pituitary gland. Indeed, although all my liver monitoring tests came back normal, are there reports of long term effects of Avonex in this regard?
2. Could the MS effect these systems (pituitary gland, for instance), and these be exacerbations?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?